Ändra sökning
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf
Obstructions to determinantal representability
Department of Mathematics, Stockholm University.ORCID-id: 0000-0003-1055-1474
2011 (Engelska)Ingår i: Advances in Mathematics, ISSN 0001-8708, E-ISSN 1090-2082, Vol. 226, nr 2, s. 1202-1212Artikel i tidskrift (Refereegranskat) Published
Abstract [en]

There has recently been ample interest in the question of which sets can be represented by linear matrix inequalities (LMIs). A necessary condition is that the set is rigidly convex, and it has been conjectured that rigid convexity is also sufficient. To this end Helton and Vinnikov conjectured that any real zero polynomial admits a determinantal representation with symmetric matrices. We disprove this conjecture. By relating the question of finding LMI representations to the problem of determining whether a polymatroid is representable over the complex numbers, we find a real zero polynomial such that no power of it admits a determinantal representation. The proof uses recent results of Wagner and Wei on matroids with the half-plane property, and the polymatroids associated to hyperbolic polynomials introduced by Gurvits.

Ort, förlag, år, upplaga, sidor
2011. Vol. 226, nr 2, s. 1202-1212
Nyckelord [en]
Linear matrix inequalities, Determinantal representability, Hyperbolic polynomial, Polymatroid, Subspace arrangements, Half-plane property
Nationell ämneskategori
Matematik
Identifikatorer
URN: urn:nbn:se:kth:diva-78719DOI: 10.1016/j.aim.2010.08.003ISI: 000284452900006OAI: oai:DiVA.org:kth-78719DiVA, id: diva2:492799
Anmärkning
QC 20120221Tillgänglig från: 2012-02-08 Skapad: 2012-02-08 Senast uppdaterad: 2017-12-08Bibliografiskt granskad

Open Access i DiVA

Fulltext saknas i DiVA

Övriga länkar

Förlagets fulltext

Sök vidare i DiVA

Av författaren/redaktören
Brändén, Petter
I samma tidskrift
Advances in Mathematics
Matematik

Sök vidare utanför DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetricpoäng

doi
urn-nbn
Totalt: 88 träffar
RefereraExporteraLänk till posten
Permanent länk

Direktlänk
Referera
Referensformat
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Annat format
Fler format
Språk
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Annat språk
Fler språk
Utmatningsformat
  • html
  • text
  • asciidoc
  • rtf